Florida, 2011Lightning Strike in Florida, April 25, 2011
April 25, 2011 · NWS TBW · 1 event in 1 county or zone
Weak late afternoon seabreeze thunderstorms developed along the Florida west coast. An adult female was struck by lightning from one of the thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak late afternoon seabreeze thunderstorms developed along the Florida west coast. An adult female was struck by lightning from one of the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 25, 12:42 PM EST, 5 hours 1 minute earlier.
Area forecast discussion, Apr 25, 12:42 PM EST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
142 PM EDT MON APR 25 2011
.SHORT TERM (TONIGHT - WEDNESDAY)...
DIURNAL SEA BREEZE DRIVEN CONVECTION WILL GRADUALLY WIND DOWN AND
SHIFT WEST INTO THE EASTERN GULF WATERS AFTER SUNSET TONIGHT WITH
SKIES BECOMING PARTLY CLOUDY OVERNIGHT. SOME PATCHY FOG MAY DEVELOP
OVER INLAND LOCATIONS AND IN AREAS WHICH RECEIVED RAIN OVERNIGHT
AND WILL INCLUDE A MENTION OF IN THE GRIDS AND ZONES.
DURING TUESDAY AND WEDNESDAY WEAK MID LEVEL RIDGING WILL REMAIN IN
PLACE ACROSS THE GULF AND PENINSULA AS A DEEP UPPER TROUGH PERSISTS
OVER THE CENTRAL U.S.. AT THE SURFACE HIGH PRESSURE NOW ACROSS THE
NORTHERN PENINSULA WILL SAG SOUTH TO THE SOUTH CENTRAL PENINSULA BY
MID WEEK AS A POTENT STORM SYSTEM MOVES INTO THE MID MS AND OHIO
VALLEYS. AS THE HIGH SINKS SOUTH THE LOW LEVEL FLOW WILL VEER INTO
THE SOUTH ON TUESDAY THEN SOUTHWEST ON WEDNESDAY. ADEQUATE MOISTURE
AND INSTABILITY WILL SUPPORT SOME SHOWER AND THUNDERSTORMS ALONG THE
SEA BREEZE CIRCULATIONS EACH DAY WITH THE VEERING FLOW FAVORING
HIGHEST POPS (30 PERCENT) OVER INLAND LOCATIONS TUESDAY AFTERNOON
WITH 20 PERCENT POPS ALONG THE IMMEDIATE COAST...THEN MAINLY OVER
THE EASTERN SIDE OF THE PENINSULA (POPS 20 PERCENT INLAND) ON
WEDNESDAY AS THE WEST COAST SEA BREEZE PUSHES WELL INLAND.
TEMPERATURES WILL CONTINUE TO RUN SEVERAL DEGREES ABOVE NORMAL WITH
DAYTIME HIGHS CLIMBING INTO THE UPPER 80S TO LOWER 90S OVER INLAND
LOCATIONS WITH SLIGHTLY COOLER READINGS ALONG THE IMMEDIATE COAST
DUE TO THE SEA BREEZE WITH OVERNIGHT LOWS RANGING FROM THE UPPER 60S
INLAND AREAS TO THE LOWER 70S ALONG THE COAST.
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
SYNOPTIC PATTERN SHIFTS FOR THE BEGINNING OF THE LONG TERM AS A
COLD FRONT IS SET TO PUSH THROUGH THE AREA ON THURSDAY. SURFACE
RIDGING OVER THE REGION WILL SHIFT SOUTH AS THE FRONT BEGINS TO
DROP INTO THE REGION. GFS REMAINS A FEW HOURS AHEAD OF THE ECMWF
LIKELY DUE TO THE MID LEVEL TROUGH OVER THE GREAT LAKES LIFTING
MORE NE THAN THE ECMWF LIFTING MORE NNE. FOR THE TIMING OF THE
FRONT ON THURSDAY...DECIDED TO LEAN MORE TOWARDS THE GFS BUT DID
SLIGHTLY BLEND IN THE ECMWF DURING THE AFTERNOON HOURS. FORECAST
DYNAMICS AHEAD OF THE FRONT DO NOT LOOK INCREDIBLY IMPRESSIVE AT
THE MOMENT WITH MOST OF THE ENERGY WELL NORTH OF THE REGION.
HOWEVER...PLENTY OF HEAT AND MOISTURE OVER THE REGION SHOULD
SUPPORT SOME THUNDERSTORM DEVELOPMENT...SO WILL MAINTAIN WEATHER
WORDING ON THURSDAY WITH 40 POPS NORTH WITH 20 FURTHER SOUTH. HIGH
PRESSURE WILL ESTABLISH BY FRIDAY BEHIND THE FRONT. THE RIDGE WILL
SHIFT OVER THE STATE FRIDAY AFTERNOON AND WILL SET UP EAST OF THE
STATE BY SUNDAY AFTERNOON. PLENTY OF SUBSIDENCE WITH A DRY AIRMASS
IN PLACE WILL KEEP RAINFALL CHANCES AT A MINIMAL THROUGH THE REST
OF THE PERIOD. TEMPS WILL DROP A FEW DEGREES BEHIND THE FRONT ON
FRI AND SATURDAY BUT WILL STEADILY WARM BACK UP THE UPPER 80S TO
LOW 90S...WITH LOWS RANGING FROM LOW 60S TO LOW 70S.
&&
.AVIATION...
AFTERNOON SEA BREEZES SHOULD RESULT IN AT LEAST VCTS NEAR THE
TERMINAL SITES THIS AFTERNOON AND EARLY EVENING. SHOWERS WILL PUSH
OFFSHORE BETWEEN 00Z AND 03Z WITH VFR CONDITIONS OVERNIGHT. SEA
BREEZE WILL DEVELOP EARLIER TUESDAY AFTERNOON BUT SHOWERS MAY
REMAIN EAST OF TERMINALS.
&&
.MARINE...
HIGH PRESSURE TO THE NORTH WILL MAINTAIN A SOUTHEAST WIND FLOW ACROSS
THE GULF WATERS TONIGHT. DURING TUESDAY AND WEDNESDAY THE HIGH WILL
SINK SOUTH WITH THE FLOW VEERING INTO THE SOUTH AND SOUTHWEST. WINDS
WILL SHIFT INTO THE WEST AND NORTHWEST THURSDAY AND THURSDAY NIGHT AS
A COLD FRONT MOVES SOUTH THROUGH THE WATERS WITH SURFACE HIGH PRESSURE
BUILDING IN OVER THE NORTHERN WATERS ON FRIDAY. WINDS AND SEAS MAY
APPROACH EXERCISE CAUTION LATE WEDNESDAY INTO THURSDAY AHEAD OF THE
FRONT...WITH LIGHTER WINDS AND LOWER SEAS TO FOLLOW IN ITS WAKE DURING
FRIDAY AND SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN OVER THE REGION.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS EXPECTED THROUGH MID WEEK AS WARM AND HUMID
CONDITIONS REMAIN OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 88 72 90 / 20 20 10 10
FMY 70 89 71 90 / 20 20 10 10
GIF 69 90 70 93 / 10 30 20 20
SRQ 69 84 71 87 / 20 20 10 10
BKV 65 88 67 90 / 20 20 10 10
SPG 72 86 74 88 / 20 20 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM...20/BARRON
AVIATION...63/JILLSON
Hazardous weather outlook, Apr 25, 4:06 AM EST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 AM EDT MON APR 25 2011
FLZ039-042-043-048>052-055>057-060>062-065-252115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
506 AM EDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...FOG IMPACT...
PATCHY FOG OVER INTERIOR LOCATIONS WILL LIFT SHORTLY AFTER
SUNRISE THIS MORNING. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM
HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE WHEN
ENCOUNTERING FOG.
...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS WITH THE BEST COVERAGE FROM TAMPA
BAY SOUTH. MAIN THREATS WILL BE GUSTY WINDS...POSSIBLE
HAIL...BRIEF HEAVY RAINFALL...AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH THURSDAY. THE
MAIN THREATS WILL BE GUSTY WINDS...POSSIBLE HAIL...BRIEF HEAVY
RAINFALL WITH MINOR FLOODING...AND DANGEROUS LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
FLEMING
In the hours before
Special weather statement, Apr 25, 3:57 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
457 PM EDT MON APR 25 2011
FLZ048-049-252145-
HERNANDO-PASCO-
457 PM EDT MON APR 25 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PASCO AND CENTRAL
HERNANDO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR MASARYKTOWN...OR NEAR SPRING HILL...THESE STORMS ARE
NEARLY STATIONARY...WILL AFFECT SPRING HILL...MASARYKTOWN...WEEKI
WACHEE AND BROOKSVILLE...UNTIL 545 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2864 8262 2865 8236 2837 8238 2836 8258
TIME...MOT...LOC 2056Z 178DEG 10KT 2846 8249
Special weather statement, Apr 25, 4:04 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
504 PM EDT MON APR 25 2011
FLZ055-060-252145-
MANATEE-SARASOTA-
504 PM EDT MON APR 25 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SARASOTA AND CENTRAL
MANATEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR LAKE MANATEE STATE PARK...OR 13 MILES EAST OF
BRADENTON...MOVING WEST AT 10 MPH...WILL AFFECT PARRISH...UNTIL 545
PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2756 8218 2734 8219 2727 8245 2760 8246
TIME...MOT...LOC 2104Z 093DEG 9KT 2750 8237
Special weather statement, Apr 25, 4:42 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT MON APR 25 2011
FLZ049>051-252230-
PINELLAS-HILLSBOROUGH-PASCO-
542 PM EDT MON APR 25 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PASCO...NORTHWESTERN
HILLSBOROUGH AND NORTHEASTERN PINELLAS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR CARROLLWOOD...EXTENDING NORTH UP THROUGH
ODESSA...MOVING NORTHWEST AT 5 MPH...AND WILL AFFECT WEST
PARK...TOWN N COUNTRY...TEMPLE TERRACE AND TAMPA INTERNATIONAL
AIRPORT...UNTIL 630 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2827 8248 2799 8236 2795 8254 2796 8255
2796 8263 2796 8264 2797 8270 2822 8271
TIME...MOT...LOC 2141Z 153DEG 4KT 2807 8252Local storm report, Apr 25, 5:18 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
618 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 3 W CARROLLWOOD 28.05N 82.54W
04/25/2011 E4.05 INCH HILLSBOROUGH FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED OVER 4 INCHES OF RAIN IN CITRUS
PARK IN THE LAST HOUR AND A HALF.
&&
MCNATTSpecial weather statement, Apr 25, 5:32 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
632 PM EDT MON APR 25 2011
FLZ050-252330-
PINELLAS-
632 PM EDT MON APR 25 2011
...STRONG THUNDERSTORMS WILL AFFECT PINELLAS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR FEATHER SOUND...OR 8 MILES WEST OF TAMPA...MOVING
NORTHWEST AT 5 MPH...WILL AFFECT PINELLAS PARK...HIGHPOINT...SAFETY
HARBOR AND PALM HARBOR...UNTIL 730 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS ALSO POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY
TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2806 8284 2809 8283 2809 8282 2804 8280
2814 8279 2810 8264 2800 8264 2798 8268
2799 8264 2797 8262 2794 8271 2789 8261
2789 8255 2786 8259 2773 8263 2775 8277
2786 8286
TIME...MOT...LOC 2232Z 133DEG 4KT 2795 8261Special weather statement, Apr 25, 5:35 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
635 PM EDT MON APR 25 2011
FLZ039-252345-
LEVY-
635 PM EDT MON APR 25 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 13 MILES EAST OF LEBANON...OR NEAR RAINBOW LAKES ESTATES...
MOVING WEST AT 10 MPH...WILL AFFECT LEBANON...UNTIL 745 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS ALSO POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY
TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2932 8239 2922 8239 2921 8240 2921 8252
2906 8253 2906 8272 2941 8266
TIME...MOT...LOC 2235Z 093DEG 9KT 2918 8244Lightning, Pinellas
- When
- April 25, 5:43 PM EST
- Where
- Pinellas County, 0.85 mi ENE of Coachman
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 27.976, -82.718
A 26-year-old female was struck by lightning while standing outside in her driveway next to her vehicle. The incident occurred on Hollywood Avenue in Clearwater. She was transported to the hospital with minor injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 25 to 27, 201122 deaths · 84 injured · $10 million · EF5 · 72 events
- Flash Flooding and Hail in Arkansas, April 25, 20115 deaths · $350,000 · 0.75 in hail · 12 events
- Tornadoes and Hail in Kentucky, April 25 to 26, 2011$4.2 million · EF3 · 17 events
- Tornadoes and Flash Flooding in Tennessee, April 25 to 30, 20115 injured · $6.3 million · EF2 · 41 events
- Tornadoes and Flash Flooding in New York, April 25 to 27, 2011$10 million · EF1 · 38 events
- Tornadoes and Flash Flooding in Texas, April 25, 20111 injured · $488,000 · EF0 · 87 events
- Tornadoes and Flash Flood in Texas, April 25, 20111 injured · $1.2 million · EF1 · 23 events
- Flash Flooding and Hail in Pennsylvania, April 25 to 27, 2011$3.2 million · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Missouri, April 25 to 27, 2011$663,000 · EF1 · 13 events
- Hail and Damaging Winds in Georgia, April 25, 20112 injured · $491,000 · 1.25 in hail · 19 events
- Lightning Strike in North Carolina, April 25, 2011$900,000 · 1 event
- Tornadoes and Hail in Texas, April 25 to 26, 2011$142,000 · EF1 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298616.